Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 19, 2016, 4:25 PM EDT for 4 counties in Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 4:25 PM EDT (20:25 UTC)
- Expired
- May 19, 2016, 4:41 PM EDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, GA, Clay County, GA, Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 63 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
746 WUUS52 KTAE 192025 SVRTAE GAC037-061-239-243-192100- /O.NEW.KTAE.SV.W.0122.160519T2025Z-160519T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 PM EDT THU MAY 19 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN QUITMAN COUNTY IN SOUTHWESTERN GEORGIA... NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN GEORGIA... NORTHEASTERN CLAY COUNTY IN SOUTHWESTERN GEORGIA... SOUTHERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 500 PM EDT * AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUTHBERT... MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... CUTHBERT...EDISON...SUTTONS CORNER...MOYE...SPRINGVALE...SPRINGVALE STATION...GARNERSVILLE...COLEMAN...SHIVERS MILL...MORRIS...RANDOLPH CO A/P...GOFFS MILL...PETERSON HILL...COLES...PACHITLA...CARNEGIE...MARTINS CROSSROADS...FOUNTAIN BRIDGE AND COTTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3176 8503 3186 8492 3173 8460 3151 8478 TIME...MOT...LOC 2024Z 304DEG 15KT 3174 8490 HAIL...0.88IN WIND...60MPH $$ 11-MOORE
1 follow-up statement
256
WWUS52 KTAE 192041
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT THU MAY 19 2016
GAC037-061-239-243-192051-
/O.CAN.KTAE.SV.W.0122.000000T0000Z-160519T2100Z/
QUITMAN GA-CALHOUN GA-CLAY GA-RANDOLPH GA-
441 PM EDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN QUITMAN...
NORTHWESTERN CALHOUN...NORTHEASTERN CLAY AND SOUTHERN RANDOLPH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3176 8503 3186 8492 3173 8460 3151 8478
TIME...MOT...LOC 2040Z 304DEG 15KT 3170 8483
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:28 PM EDT, 57 minutes earlier.
Area forecast discussion, May 19, 3:28 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 328 PM EDT THU MAY 19 2016 .NEAR TERM [Through Tonight]... Scattered showers will continue to be focused along convergence boundaries in southwest and south-central Georgia and the sea breeze boundary in the Big Bend for the next several hours. Overnight, an upper level short wave trough over the central Plains will swing eastward, developing a new frontal system out ahead of it. The stalled frontal boundary along our western zones will weaken overnight as this developing system moves across the lower Mississippi valley. With this disturbed pattern in place and abundant moisture, low level clouds will set up again overnight and prevent us from cooling. Lows will be around 70. .SHORT TERM [Friday Through Saturday Night]... A trough axis and accompanying surface cold front will approach the area from the W/NW on Friday. Q-G forcing and deep layer moisture out ahead of the front will cause the highest PoPs to occur Friday afternoon through Friday evening. SPC has our CWA under a marginal risk for Friday due to moderate MLCAPE, abundant deep layer moisture, and deep-layer bulk shear values around 35 KT. Therefore, some storms have the possibility of being strong to briefly severe with damaging winds as the main threat. Friday night into Saturday, the PoPs will begin to decrease from NW to SE as the front passes through with northwesterly flow feeding dry air into the area behind the front. After the frontal passage, the rain chances cease and the temps begin to cool with lows in the mid to upper 60s on Sunday. .LONG TERM [Sunday Through Thursday]... A secondary and dry cold front will drop down from the north on Sunday bringing a re-enforcement of slightly cooler and drier air to the region. The cooler temps will be most noticeable both Monday and Tuesday morning with lows in the lower 60s. Otherwise, highs will be in the mid to upper 80s each day with lows in the mid to upper 60s Wednesday and Thursday. An isolated shower or thunderstorm will be possible by the middle of next week. && .AVIATION [Through 18Z Friday]... With scattered convection across the area, cigs will bounce between MVFR and VFR with gusty winds during thunderstorms. Storms are expected to dissipate between 23-01Z, but the return to VFR will be brief once again as IFR-MVFR cigs and vsbys settle in overnight. Another system will approach us from the west tomorrow, which may cause some light rain at ECP and scattered thunderstorms near DHN by the end of the period. && .MARINE... Light to occasionally moderate S-SW winds will continue through Friday night, then veer to the NW Saturday night as a cold front passes through the region. Winds will be NW 10 KT on Sunday behind the front. && .FIRE WEATHER... No Concerns. && .HYDROLOGY... River levels are running low. Daily rain chances will continue for the rest of the week with a drier pattern returning on Sunday. Five- day rainfall totals are forecast to be around one to two inches with minimal impacts to area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 84 72 87 68 / 30 60 60 40 10 Panama City 74 79 73 81 70 / 20 60 50 30 0 Dothan 68 80 68 84 64 / 20 80 60 20 0 Albany 68 81 69 84 64 / 30 80 70 20 0 Valdosta 69 84 70 85 66 / 40 60 60 50 10 Cross City 71 87 72 86 69 / 20 40 50 50 10 Apalachicola 72 80 73 83 70 / 10 50 40 30 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Barry/Chaney LONG TERM...Barry AVIATION...Moore MARINE...Barry/Chaney FIRE WEATHER...Harrigan HYDROLOGY...Wool
In the hours before
Local storm report, May 19, 4:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG QUITMAN 30.79N 83.56W
05/19/2016 BROOKS GA 911 CALL CENTER
ONE TREE DOWN...TAKING A POWERLINE DOWN WITH IT.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:50 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Thomas | 25 min |
| May 19, 3:36 PM EDT | Areal Flood Advisory | TAE | Quitman, Randolph, Terrell | 114 min |
| May 19, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 26 min |
| May 19, 4:00 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 30 min |
| May 19, 4:34 PM EDT | Areal Flood Advisory | TAE | Quitman | 116 min |
| May 19, 5:24 PM EDT | Flash Flood Warning | TAE | Quitman | 2 hr |
| May 19, 5:46 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.